MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM

W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM
Model Number TGU313115
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/13/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The explanted device (b)(4) was requested for analysis, however, it is not available as it was sent to pathology.Also were used: (b)(4).Please note that these devices remained implanted.According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), adverse events which may require intervention, and / or conversion to open repair include, but are not limited to aneurysm enlargement and aneurysm rupture.The date of event will be used (b)(6) 2015, when the follow-up cta showed that the aneurysm enlarged.
 
Event or Problem Description
On (b)(6) 2015, a patient underwent a descending thoracic aortic aneurysm treatment using conformable gore® tag® thoracic endoprostheses.Reportedly, the devices were placed in the zone 4 (distal descending thoracic aorta).Patient tolerated the procedure.It was reported that the patient had a history of the open visceral debranching procedure.Pre-treatment computed tomography angiography (cta) showed that the maximum diameter of an aortic aneurysm/lesion was 60mm.On (b)(6) 2015, the follow-up cta showed that the was 73mm.On (b)(6) 2016, the maximum diameter of an aortic aneurysm/lesion was 53mm.On (b)(6) 2017, the maximum diameter of an aortic aneurysm/lesion was 55mm.From (b)(6) 2018 to (b)(6) 2020, the maximum diameter of an aortic aneurysm/lesion increased in size from 49mm to 63mm.Reportedly, on (b)(6) 2020, the patient had an expansion of the distal descending thoracic aorta with the rupture into the right crus of the diaphragm.According to the information provided, the physician believed that a type v endoleak caused the aneurysm enlargement, and the aneurysm rupture at the treated segment of the thoracic aortic aneurysm into the level of the right crus of the diaphragm.On (b)(6) 2020, the (b)(4) device was explanted.Reportedly, on (b)(6) 2020, the patient expired due to the acute respiratory failure, unrelated to the device or procedure.

Brand Name
CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10538539
Report Number2017233-2020-01264
Device Sequence Number19681818
Product Code MIH
UDI-Device Identifier00733132617814
UDI-Public00733132617814
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2018
Device Model NumberTGU313115
Device Catalogue NumberTGU313115
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age70 YR
Patient Weight51